MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 VNGD AS TIB BRG 10X79; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. E1 VNGD AS TIB BRG 10X79; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 184768 - patella - 266560, 183012 - femoral component - j3811647, 141205 - tibial locking bar - 244200, 141235 - tibial tray - j6428643, 110034355 - refobacin bc r 1x40 us - 745eah2108, 110034355 - refobacin bc r 1x40 us - 731bae2909.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-00667.
 
Event or Problem Description
It was reported that the patient underwent manipulation under anesthesia approximately three months post implantation to help with range of motion.The patient also noted that he felt knee popping which was accompanied by pain and swelling.Subsequently, the patient underwent revision approximately six months after the manipulation under anesthesia due to continued pain, recurrent range of motion issues, and patellar subluxation.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a healthcare professional.Patient presented patellar pain, patella subluxes and poor rom.Patient was revised due to dislodging of the patella.During the revision procedure, tibial and femoral components were well-fixed and were not revised.Patella was loose and the bearing was removed only due to exposure.No abnormalities noted on the bearing surface.Rom was restored.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
E1 VNGD AS TIB BRG 10X79
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9701802
Report Number0001825034-2020-00668
Device Sequence Number19259677
Product Code JWH
UDI-Device Identifier00880304465855
UDI-Public00880304465855
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberN/A
Device Catalogue NumberEP-189100
Device Lot Number712340
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight112